Alert archive / Kentucky / Freeze Warnings in 2014

Freeze Warning 2, NWS Jackson, KY

April 16, 201430 counties in Kentucky

NWS Jackson, KY issued this freeze warning at Apr 16, 2014, 3:24 AM EDT for 30 counties in Kentucky. It took effect at Apr 17, 2014, 12:00 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 16, 2014, 3:24 AM EDT (07:24 UTC)
In effect from
Apr 17, 2014, 12:00 AM EDT
Expired
Apr 17, 2014, 9:00 AM EDT
In force
9 hr
Issued by
NWS Jackson, KY
All 30 counties

Bell County, KY, Breathitt County, KY, Clay County, KY, Elliott County, KY, Estill County, KY, Floyd County, KY, Harlan County, KY, Jackson County, KY, Johnson County, KY, Knott County, KY, Knox County, KY, Laurel County, KY, Lee County, KY, Leslie County, KY, Letcher County, KY, Magoffin County, KY, Martin County, KY, McCreary County, KY, Menifee County, KY, Morgan County, KY, Owsley County, KY, Perry County, KY, Pike County, KY, Powell County, KY, Pulaski County, KY, Rockcastle County, KY, Rowan County, KY, Wayne County, KY, Whitley County, KY, Wolfe County, KY

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.4 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1406 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
142 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

079 
WWUS73 KJKL 160724
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
324 AM EDT WED APR 16 2014

...FROST AND FREEZING TEMPERATURES AFFECTING THE AREA...

.AN UNSEASONABLY COLD AIR MASS WILL REMAIN IN PLACE INTO THURSDAY
MORNING. CLEAR SKIES AND LIGHT WINDS WILL RESULT IN EPISODES OF FROST
AND FREEZING TEMPERATURES DURING THE LATE NIGHT AND EARLY MORNING
HOURS. 

KYZ052-058>060-068-069-079-080-083>088-104-106>120-161530-
/O.NEW.KJKL.FZ.W.0002.140417T0400Z-140417T1300Z/
/O.CON.KJKL.FZ.W.0001.000000T0000Z-140416T1400Z/
ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-
WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-
WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...MOREHEAD...IRVINE...STANTON...
FRENCHBURG...MOUNT VERNON...MCKEE...SOMERSET...LONDON...
MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
324 AM EDT WED APR 16 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
THURSDAY. A FREEZE WARNING ALSO REMAINS IN EFFECT UNTIL 10 AM EDT
THIS MORNING.

* BELOW FREEZING TEMPERATURES WILL PERSIST THROUGH THE EARLY MORNING
  HOURS TODAY. TEMPERATURES WILL FALL WELL BELOW FREEZING AGAIN LATE
  TONIGHT INTO EARLY THURSDAY MORNING IN VALLEYS LOCATIONS. ASIDE
  FROM THE TALLEST RIDGES...MOST LOCATIONS CAN EXPECT WIDESPREAD
  FROST LATE TONIGHT INTO EARLY THURSDAY MORNING. 

* TEMPERATURES THIS MORNING WILL BOTTOM OUT IN THE LOWER TO MID 20S
  FOR MOST LOCATIONS. LOW TEMPERATURES ON WEDNESDAY MORNING WILL
  RANGE FROM 22 TO 27 IN MOST VALLEYS...BUT AS MILD AS MID 30S ON THE
  TALLEST RIDGES.

* THE COLD TEMPERATURES WILL PUT VEGETATION AT A SIGNIFICANT 
  RISK OF FREEZING. WITH A SUSTAINED FREEZE OF THIS MAGNITUDE...
  EVEN NORMALLY HARDY PLANTS WILL BE AT RISK OF BEING DAMAGED OR 
  KILLED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

KYZ044-050-051-161530-
/O.NEW.KJKL.FR.Y.0001.140417T0700Z-140417T1300Z/
/O.CON.KJKL.FZ.W.0001.000000T0000Z-140416T1400Z/
FLEMING-MONTGOMERY-BATH-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE
324 AM EDT WED APR 16 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...
...FROST ADVISORY IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY. A
FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS MORNING. 

* BELOW FREEZING TEMPERATURES WILL PERSIST THROUGH THE EARLY MORNING
  HOURS TODAY. ALTHOUGH LOW TEMPERATURES MAY NOT DROP BELOW FREEZING
  TONIGHT...IT WILL STILL BE COLD ENOUGH FOR FROST TO DEVELOP
  OVERNIGHT.

* TEMPERATURES THIS MORNING WILL BOTTOM OUT IN THE MID 20S IN MOST
  LOCATIONS. LOW TEMPERATURES ON WEDNESDAY MORNING WILL GENERALLY BE
  IN THE LOWER 30S.

* WITH A SUSTAINED FREEZE OF THIS MAGNITUDE THIS MORNING...EVEN
  NORMALLY HARDY PLANTS WILL BE AT RISK OF BEING DAMAGED OR KILLED.
  FROST WILL POSE A RISK OF DAMAGE TO SENSITIVE PLANTS LATE TONIGHT
  INTO THURSDAY MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE DAMAGED OR KILLED IF LEFT UNPROTECTED.

$$

HAL
5 follow-up statements
467 
WWUS73 KJKL 161359
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
959 AM EDT WED APR 16 2014

...FROST AND FREEZING TEMPERATURES AFFECTING THE AREA...

.AN UNSEASONABLY COLD AIR MASS WILL REMAIN IN PLACE INTO THURSDAY
MORNING. CLEAR SKIES AND LIGHT WINDS WILL RESULT IN EPISODES OF
FROST AND FREEZING TEMPERATURES DURING THE LATE NIGHT AND EARLY
MORNING HOURS.

KYZ052-058>060-068-069-079-080-083>088-104-106>120-170000-
/O.EXP.KJKL.FZ.W.0001.000000T0000Z-140416T1400Z/
/O.CON.KJKL.FZ.W.0002.140417T0400Z-140417T1300Z/
ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-
WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-
WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...MOREHEAD...IRVINE...STANTON...
FRENCHBURG...MOUNT VERNON...MCKEE...SOMERSET...LONDON...
MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
959 AM EDT WED APR 16 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT THURSDAY...
...FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING. A
FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
EDT THURSDAY. 

* TEMPERATURES WILL FALL WELL BELOW FREEZING AGAIN LATE TONIGHT INTO
  EARLY THURSDAY MORNING IN VALLEYS LOCATIONS. ASIDE FROM THE TALLEST
  RIDGES...MOST LOCATIONS CAN EXPECT WIDESPREAD FROST LATE TONIGHT
  INTO EARLY THURSDAY MORNING.

* LOW TEMPERATURES ON THURSDAY MORNING WILL RANGE FROM 23 TO 28 IN
  MOST VALLEYS...BUT AS MILD AS MID 30S ON THE TALLEST RIDGES.

* THE COLD TEMPERATURES WILL PUT VEGETATION AT A SIGNIFICANT RISK OF
  FREEZING. WITH A SUSTAINED FREEZE OF THIS MAGNITUDE... EVEN
  NORMALLY HARDY PLANTS WILL BE AT RISK OF BEING DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

KYZ044-050-051-170000-
/O.EXP.KJKL.FZ.W.0001.000000T0000Z-140416T1400Z/
/O.CON.KJKL.FR.Y.0001.140417T0700Z-140417T1300Z/
FLEMING-MONTGOMERY-BATH-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE
959 AM EDT WED APR 16 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT
THURSDAY...
...FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING. A FROST
ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY. 

* ALTHOUGH LOW TEMPERATURES MAY NOT DROP BELOW FREEZING TONIGHT...IT
  WILL STILL BE COLD ENOUGH FOR FROST TO DEVELOP OVERNIGHT.

* LOW TEMPERATURES ON THURSDAY MORNING WILL GENERALLY BE IN THE
  LOWER 30S.

* FROST WILL POSE A RISK OF DAMAGE TO SENSITIVE PLANTS LATE TONIGHT
  INTO THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

HAL/JJ
702 
WWUS73 KJKL 162155 AAA
NPWJKL

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE JACKSON KY
555 PM EDT WED APR 16 2014

...FROST AND FREEZING TEMPERATURES TO AFFECT THE AREA AGAIN
TONIGHT... 

.AN UNSEASONABLY COLD AIR MASS WILL REMAIN IN PLACE INTO THURSDAY
MORNING. CLEAR SKIES AND LIGHT WINDS WILL RESULT IN EPISODES OF FROST
AND FREEZING TEMPERATURES DURING THE LATE NIGHT AND EARLY MORNING
HOURS. 

KYZ052-058>060-068-069-079-080-083>088-104-106>120-170900-
/O.CON.KJKL.FZ.W.0002.140417T0400Z-140417T1300Z/
ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-
WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-
WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...MOREHEAD...IRVINE...STANTON...
FRENCHBURG...MOUNT VERNON...MCKEE...SOMERSET...LONDON...
MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
555 PM EDT WED APR 16 2014

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
THURSDAY... 

A FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EDT
THURSDAY.

* TEMPERATURES WILL FALL WELL BELOW FREEZING AGAIN LATE TONIGHT INTO
  EARLY THURSDAY MORNING IN VALLEYS LOCATIONS. ASIDE FROM THE TALLEST
  RIDGES...MOST LOCATIONS CAN EXPECT WIDESPREAD FROST LATE TONIGHT
  INTO EARLY THURSDAY MORNING.

* LOW TEMPERATURES ON THURSDAY MORNING WILL RANGE FROM 22 TO 27
  DEGREES IN MOST VALLEYS...BUT AS MILD AS THE MID 30S ON THE TALLEST
  RIDGES. 

* THE COLD TEMPERATURES WILL PUT VEGETATION AT A SIGNIFICANT RISK OF
  FREEZING. WITH A SUSTAINED FREEZE OF THIS MAGNITUDE...EVEN NORMALLY
  HARDY PLANTS WILL BE AT RISK OF BEING DAMAGED OR KILLED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE
VEGETATION.

$$

KYZ044-050-051-170900-
/O.CON.KJKL.FR.Y.0001.140417T0700Z-140417T1300Z/
FLEMING-MONTGOMERY-BATH-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE
555 PM EDT WED APR 16 2014

...FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY... 

A FROST ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM EDT THURSDAY.

* ALTHOUGH LOW TEMPERATURES MAY NOT DROP BELOW FREEZING TONIGHT...IT
  WILL STILL BE COLD ENOUGH FOR FROST TO DEVELOP OVERNIGHT.

* LOW TEMPERATURES ON THURSDAY MORNING WILL GENERALLY BE IN THE LOWER
  30S. 

* FROST WILL POSE A RISK OF DAMAGE TO SENSITIVE PLANTS LATE TONIGHT
  INTO THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

HAL/GREIF
734 
WWUS73 KJKL 170652
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
252 AM EDT THU APR 17 2014

...FROST AND FREEZING TEMPERATURES TO AFFECT THE AREA EARLY THIS
MORNING...

.AN UNSEASONABLY COLD AIR MASS REMAINS IN PLACE EARLY THIS MORNING.
CLEAR TO PARTLY CLOUDY SKIES AND LIGHT WINDS WILL LEAD TO FREEZING
TEMPERATURES OR FROST FOR MUCH OF THE AREA.

KYZ052-058>060-068-069-079-080-083>088-104-106>120-171300-
/O.CON.KJKL.FZ.W.0002.000000T0000Z-140417T1300Z/
ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-
WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-
WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...MOREHEAD...IRVINE...STANTON...
FRENCHBURG...MOUNT VERNON...MCKEE...SOMERSET...LONDON...
MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
252 AM EDT THU APR 17 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

* TEMPERATURES WILL FALL BELOW FREEZING EARLY THIS MORNING IN MOST
  VALLEYS LOCATIONS. ASIDE FROM THE TALLEST RIDGES...MOST LOCATIONS
  CAN EXPECT FROST.

* LOW TEMPERATURES ON THURSDAY MORNING WILL RANGE FROM 25 TO 30 IN
  MOST VALLEYS...BUT AS MILD AS 34 TO 39 ON RIDGES.

* THE COLD TEMPERATURES WILL PUT VEGETATION AT A SIGNIFICANT RISK OF
  FREEZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

KYZ044-050-051-171300-
/O.CON.KJKL.FR.Y.0001.140417T0700Z-140417T1300Z/
FLEMING-MONTGOMERY-BATH-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE
252 AM EDT THU APR 17 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

* ALTHOUGH LOW TEMPERATURES MAY NOT DROP BELOW FREEZING THIS
  MORNING...IT WILL STILL BE COLD ENOUGH FOR FROST TO DEVELOP.

* LOW TEMPERATURES WILL GENERALLY BE IN THE LOWER 30S.

* FROST WILL POSE A RISK OF DAMAGE TO SENSITIVE PLANTS EARLY THIS
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

HAL
640 
WWUS73 KJKL 171014 CCA
NPWJKL

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE JACKSON KY
613 AM EDT THU APR 17 2014

...FROST AND FREEZING TEMPERATURES TO AFFECT THE AREA EARLY THIS
MORNING...

.AN UNSEASONABLY COLD AIR MASS REMAINS IN PLACE EARLY THIS MORNING.
CLEAR TO PARTLY CLOUDY SKIES AND LIGHT WINDS WILL LEAD TO FREEZING
TEMPERATURES OR FROST FOR MUCH OF THE AREA.

KYZ052-058>060-068-069-079-080-083>088-104-106>120-171300-
/O.COR.KJKL.FZ.W.0002.000000T0000Z-140417T1300Z/
ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-
WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-
WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...MOREHEAD...IRVINE...STANTON...
FRENCHBURG...MOUNT VERNON...MCKEE...SOMERSET...LONDON...
MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
613 AM EDT THU APR 17 2014

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

* TEMPERATURES WILL FALL BELOW FREEZING EARLY THIS MORNING IN MOST
  VALLEY LOCATIONS. ASIDE FROM THE TALLEST RIDGES...MOST LOCATIONS
  CAN EXPECT FROST.

* LOW TEMPERATURES ON THURSDAY MORNING WILL RANGE FROM 25 TO 30 IN
  MOST VALLEYS...BUT AS MILD AS 34 TO 39 ON RIDGES.

* THE COLD TEMPERATURES WILL PUT VEGETATION AT A SIGNIFICANT RISK OF
  FREEZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

KYZ044-050-051-171300-
/O.CON.KJKL.FR.Y.0001.000000T0000Z-140417T1300Z/
FLEMING-MONTGOMERY-BATH-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE
613 AM EDT THU APR 17 2014

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

* ALTHOUGH LOW TEMPERATURES MAY NOT DROP BELOW FREEZING THIS
  MORNING...IT WILL STILL BE COLD ENOUGH FOR FROST TO DEVELOP.

* LOW TEMPERATURES WILL GENERALLY BE IN THE LOWER 30S.

* FROST WILL POSE A RISK OF DAMAGE TO SENSITIVE PLANTS EARLY THIS
  MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

HAL
037 
WWUS73 KJKL 171246
NPWJKL

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSON KY
846 AM EDT THU APR 17 2014


KYZ052-058>060-068-069-079-080-083>088-104-106>120-171400-
/O.EXP.KJKL.FZ.W.0002.000000T0000Z-140417T1300Z/
ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-
WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-
WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE-
LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...MOREHEAD...IRVINE...STANTON...
FRENCHBURG...MOUNT VERNON...MCKEE...SOMERSET...LONDON...
MONTICELLO...WHITLEY CITY...CORBIN...WILLIAMSBURG...
BARBOURVILLE...MIDDLESBORO...PINEVILLE...HARLAN...SANDY HOOK...
WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE...
PRESTONSBURG...BEATTYVILLE...JACKSON...HINDMAN...BOONEVILLE...
HAZARD...MANCHESTER...HYDEN...WHITESBURG...INEZ...PIKEVILLE
846 AM EDT THU APR 17 2014

...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...

THE FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING. 


$$

KYZ044-050-051-171400-
/O.EXP.KJKL.FR.Y.0001.000000T0000Z-140417T1300Z/
FLEMING-MONTGOMERY-BATH-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE
846 AM EDT THU APR 17 2014

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING. 


$$

HAL/JJ

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before this freeze warning went out at Apr 16, 12:38 AM EDT, 2 hours 46 minutes earlier.

Area forecast discussion, Apr 16, 12:38 AM EDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON KY
1238 AM EDT WED APR 16 2014

.UPDATE...
ISSUED AT 1237 AM EDT WED APR 16 2014

CLOUDS HAVE ALMOST ENTIRELY CLEARED OUT...AND HAVE ADJUSTED GRIDDED
FORECAST. HOWEVER...TEMPERATURES HAVE BEEN A BIT SLOW TO FALL OFF
DUE TO A PERSISTENT LIGHT BREEZE PROMOTING MIXING IN MANY PLACES.
THINK THAT THE WIND WILL CONTINUE TO DIE DOWN AND THAT WE WILL
EVENTUALLY SETTLE NEAR PREVIOUSLY FORECAST LOWS.

UPDATE ISSUED AT 1005 PM EDT TUE APR 15 2014

THE CLOUDS ARE CLEARING OUT FAST NOW...SETTING THE STAGE FOR OUR VERY
COLD NIGHT AND SERIOUSLY SUB FREEZING TEMPERATURES BY DAWN. HAVE
UPDATED THE GRIDS TO REFLECT THE CLEARING SKIES AND TWEAKED
TEMPERATURES/DEW POINTS FOR THE LATEST OBS AND TRENDS. THE WINDS HAVE
ALSO MOSTLY SETTLED. ALREADY...THE PAINTSVILLE MESONET SITE IS DOWN
TO THE UPPER 20S. THE GRIDS HAVE BEEN SENT TO THE NDFD AND WEB
SERVERS WITH A ZFP UPDATE TO FOLLOW BY 11 PM DROP THE EVENING
WORDING TO GO WITH JUST MOSTLY CLEAR SKIES.

UPDATE ISSUED AT 700 PM EDT TUE APR 15 2014

22Z SFC ANALYSIS SHOWS HIGH PRESSURE BUILDING INTO KENTUCKY WITH A
VERY COLD AIR MASS AND EVENTUALLY CLEARING SKIES. HOWEVER...CURRENTLY
CLOUDS AND LINGERING RADAR RETURNS REMAIN OVER MUCH OF EAST
KENTUCKY. TEMPERATURES HAVE STRUGGLED TO REBOUND TOO DEEP INTO THE
UPPER 30S FOR MOST OF THE AREA THIS AFTERNOON WITH ONLY A FEW
READINGS NEAR 30 DEGREES FOUND CLOSER TO THE TENNESSEE BORDER. BRISK
NORTH NORTHWEST WINDS ARE ADDING TO THE CHILL EARLY THIS EVENING
WHILE DEW POINTS ARE GENERALLY IN THE 20S ACROSS THE AREA. THE CLOUDS
AND SPOTTY VERY LIGHT PCPN WILL GRADUALLY WANE INTO THE EVENING PER
THE LATEST MODEL GUIDANCE AS THE UPSLOPE FLOW SLACKENS. IN THE
MEANTIME... THOUGH...HAVE CONTINUED THE LIGHT SNOW...FLURRIES...AND
SPRINKLES IN THE WX GRIDS THROUGH MIDNIGHT. ONCE THE CLOUDS CLEAR OUT
FROM WEST TO EAST THE VERY COLD TEMPERATURES WILL TAKE HOLD OVERNIGHT
WITH A HARD FREEZE ON TRACK FOR MOST OF EAST KENTUCKY. A FREEZE
WARNING REMAINS IN EFFECT FOR THIS WITH WIDESPREAD FROST EXPECTED IN
PLACES WHERE THE WINDS BECOME LIGHT TO CALM. HAVE ALSO UPDATED THE
NEAR TERM TEMPS AND DEW POINT GRIDS PER THE LATEST OBS AND TRENDS.
THESE HAVE BEEN SENT TO THE NDFD AND WEB SERVERS.

&&

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY NIGHT)
ISSUED AT 340 PM EDT TUE APR 15 2014

TWO SIGNIFICANT FORECAST ISSUES TO DEAL WITH IN THE SHORT TERM. FIRST
WILL BE THE FRIGID TEMPERATURES WE ARE EXPECTING TONIGHT INTO EARLY
TOMORROW MORNING AS A LATE SEASON ARCTIC AIR MASS SETTLES OVER THE
AREA. THE LATEST MOS GUIDANCE CAME IN WITH OVERNIGHT LOWS RANGING
IN THE LOW TO MID 20S FOR MOST LOCATIONS. WITH CLEAR AND NEARLY CALM
CONDITIONS EXPECTED OVERNIGHT...THIS SEEMS LIKE A VERY REASONABLE
SCENARIO. IN FACT...THE EXISTING TEMPERATURES IN THE FORECAST GRIDS
FOR TONIGHT LOOKED VERY GOOD. A FEW MINOR TWEAKS WERE MADE HERE AND
THERE FOR TONIGHT/S LOWS...BUT OVERALL WE ARE STILL ANTICIPATING
TEMPERATURES EASILY DROPPING INTO THE LOW TO MID 20S FOR MOST
FOLKS...WITH SOME OF OUR COLDER VALLEYS PLUMMETING INTO THE TEENS.
THE OTHER ISSUE OF NOTE WILL BE THE POTENTIAL FOR WIDESPREAD FROST
AND A HARD FREEZE. THE NEW FORECAST WILL CONTINUE TO REFLECT THIS AND
OUR FREEZE WARNING HAS ALREADY BEEN UPDATED AND IS GOOD UNTIL 10 PM
THIS EVENING. IT LOOKS HIGHLY LIKELY THAT EASTERN KENTUCKY WILL
EXPERIENCE A WIDESPREAD KILLING FREEZE EVENT TONIGHT INTO EARLY
TOMORROW MORNING. COLD TEMPERATURES ARE ON TAP AGAIN WEDNESDAY
NIGHT...BUT THINGS WILL NOT BE NEARLY AS COLD AS WE WILL SEE TONIGHT.
AREAS OF FROST WILL ONCE AGAIN BE POSSIBLE AND THE SITUATION WILL
BEAR WATCHING TO DETERMINE WHETHER OR NOT ANOTHER FREEZE PRODUCT WILL
NEED TO BE ISSUED FOR THE WEDNESDAY NIGHT THURSDAY MORNING TIME
FRAME. TEMPERATURES SHOULD REBOUND NICELY DURING THE DAY ON
WEDNESDAY...WITH HIGHS CLIMBING INTO THE MID TO UPPER 50S ACROSS THE
BOARD. MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ON TAP THROUGHOUT THE
PERIOD.

.LONG TERM...(THURSDAY THROUGH TUESDAY)
ISSUED AT 345 PM EDT TUE APR 15 2014

THERE IS QUITE A BIT OF NUANCED DIFFERENCES IN THE MODELS THAT MAKES
THE EXTENDED FORECAST A BIT DIFFICULT. ON THURSDAY MORNING...THE
MODELS ARE IN GOOD AGREEMENT WITH AN UPPER TROUGH OVER THE GREAT
PLAINS. THIS TROUGH MOVES SLOWLY TO THE EAST WITH EASTERN KENTUCKY IN
THE WARM SECTOR. ON FRIDAY...THE FRONT WILL APPROACH FROM THE WEST
AND AS IT DOES IT WILL FALL APART. THERE IS QUITE A BIT OF
UNCERTAINTY AS TO WHET ER THIS WILL BE MOSTLY JUST CLOUDS OR WHETHER
THERE WILL BE ANY MEASURABLE PRECIPITATION WITH THE FRONT. CHOSE TO
GO WITH THE DRIER SOLUTIONS...HOWEVER CONFIDENCE IS LOW. HIGH
PRESSURE THEN DOMINATES THROUGH THE WEEKEND. ON SUNDAY NIGHT...A WEAK
WARM FRONT WILL APPROACH THE AREA. FAVOR THE SLOWER ECMWF SOLUTION
WHICH TENDS TO PUT MORE ENERGY WITH THE SOUTHERN STREAM RATHER THAN
THE NORTHERN STREAM. THE WEATHER WILL REMAIN UNSETTLED THROUGH THE
END OF THE THE PERIOD AS THE FRONTAL SYSTEM MOVES TOWARD THE AREA.
THE ECMWF DOES NOT MOVE THE FRONT THROUGH THE AREA UNTIL MONDAY
NIGHT. THERE WILL BE A WARMING TREND DURING THIS PERIOD.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT)
ISSUED AT 1237 AM EDT WED APR 16 2014

VFR AND LIGHT WINDS ARE EXPECTED THROUGH THE PERIOD.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR KYZ044-050>052-
058>060-068-069-079-080-083>088-104-106>120.

&&

UPDATE...HAL/GREIF
SHORT TERM...AR
LONG TERM...JJ
AVIATION...HAL
Hazardous weather outlook, Apr 15, 3:59 PM EDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON KY
359 PM EDT TUE APR 15 2014

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-162300-
FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE-
JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN-
ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-
OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE-
INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING...
OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG...
MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO...
WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO...
PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE...
CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON...
HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG...
INEZ...PIKEVILLE
359 PM EDT TUE APR 15 2014

...FREEZE WARNING IN EFFECT FROM 8 PM THIS EVENING TO 10 AM EDT
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY.

.DAY ONE...TONIGHT.

A HARD FREEZE IS EXPECTED TONIGHT ALONG WITH WIDESPREAD FROST.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

FROST IS POSSIBLE WEDNESDAY NIGHT INTO EARLY THURSDAY
MORNING...AND AGAIN IN THE COLDEST VALLEYS THURSDAY NIGHT INTO
EARLY FRIDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

AR

The office that day

Everything else NWS Jackson, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 3:24 AM EDTFrost AdvisoryJKLBath, Fleming, Montgomery30 hr

Nearby

Freeze Warnings in Kentucky, 2014Every freeze warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.